advertisement
Question
Posted by: Nondu | 2008/08/26

D.V.T.

My 68 yr old mother had DVT in 2000 and was put on waffarens and has been taking them since then. When she goes to see other doctors (specialists) they are alarmed at the fact that she has been on waffaren for so long but, her doctor does not want to her off them and asks her if she wants to go back to the state that she was in in 2000. Should consider changing doctors because other doctors are against it?
She also has some severe athritis. What can you recommend she takes which would not interfere with her recovery from DVT?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Nondu
We usually give Warfarin only for 3 months after a DVT unless it is a second DVT, she has a genetic abnormality of clotting, she has heart disease, she has abnormal platelets. We usually stop the warfarin and put the patients on something like Disprin or antiplatelet drugs after the 3 months. She can't really take drugs for arthritis with the Warfarin without risking abnormal bleeds. Maybe she needs to get a second opinion from a physician for both conditions.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement